MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EMPRINT HP; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

COVIDIEN LP - SUPERDIMENSION INC EMPRINT HP; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number CAGENHP
Medical Device Problem Codes Device Alarm System (1012); Appropriate Device Problem Term/Code Not Available (3191); Intermittent Energy Output (4025)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant product/s: ca15l2 ca15l2 15cm rein percutaneous antenna x1 lot #:s22jg014 ca15l2 ca15l2 15cm rein percutaneous antenna x1 lot #:s22mg018 ca15l2 ca15l2 15cm rein percutaneous antenna x1 lot #:s22mg015 ca190rc1 ca190rc1 ablation reusable cable x1 serial #: (b)(6).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure, the device kept showing a temperature error.Doctor attempted a 100 x 3.30 minutes.The device stopped burning at 2:21.Then the temperature error came on.They waited several minutes and temp error turned off.Then they burned 150 for 1 minute and it stopped at 36 seconds.Then temperature error came back on.Then after waiting several more minutes they burned again 1 minute for 100.The probe was brand new and the temp error came on upon connection to the generator.It displayed a temperature error message but the catheter had not even yet been tested.Reflected power interlock triggered.Intermittently it would function and error messages would come on then go off.The doctor was no longer comfortable with the generator based on numerous error and procedural interruptions with 3 separate antennas.The device was engineered improperly.The connector end that connects the generator to the antenna cable was backwards and the arrows would not align.Patient was under anesthesia so the time delays kept him anesthetized for longer duration than was necessary.Doctor was concerned about the additional insertion and removal of antennas to the patient.They also mentioned the additional time under anesthesia for the patient due to antenna probe failure to operate properly.The third probe that was attempted was never inserted into the patient because of the error message at the time of engagement of probe to generator.They did not want to attempt to use even though they had a second tumor they had hoped to ablate they aborted the procedure.
 
Event or Problem Description
According to the reporter, during hepatic arteriogram/microwave ablation of the liver due to hcc, the device kept showing a temperature error.Doctor attempted a 100 x 3.30 minutes.The device stopped burning at 2:21.Then the temperature error came on.They waited several minutes and temp error turned off.Then they burned 150 for 1 minute and it stopped at 36 seconds.Then temperature error came back on.Then after waiting several more minutes they burned again 1 minute for 100.The probe was brand new and the temp error came on upon connection to the generator.It displayed a temperature error message but the catheter had not even yet been tested.Reflected power interlock triggered.Intermittently it would function and error messages would come on then go off.The doctor was no longer comfortable with the generator based on numerous error and procedural interruptions with 3 separate antennas.The device was engineered improperly.The connector end that connects the generator to the antenna cable was backwards and the arrows would no t align.Patient was under anesthesia so the time delays kept him anesthetized for longer duration than was necessary.Doctor was concerned about the additional insert and removal of antennas to the patient.They also mentioned the additional time under anesthesia for the patient due to antenna probe failure to operate properly.The third probe that was attempted was never inserted into the patient because of the error message at the time of engagement of probe to generator.They did not want to attempt to use even though they had a second tumor they had hoped to ablate they aborted the procedure.The provider was able to complete several short burns but the antennas kept stalling and showing uncommon error codes.The high efficiency cable after post-procedure evaluation seemed to be the major issue and the generator was now functioning as normal with a new hec and new antennas.
 
Additional Manufacturer Narrative
Additional information: b5, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EMPRINT HP
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer (Section G)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key16904384
Report Number3004962788-2023-00047
Device Sequence Number6782018
Product Code NEY
UDI-Device Identifier10884521781276
UDI-Public10884521781276
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K200796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCAGENHP
Device Catalogue NumberCAGENHP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/31/2023
Initial Report FDA Received Date05/10/2023
Supplement Report FDA Received Date06/16/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age66 YR
Patient SexMale
Patient Weight76 KG